Psycho-Babble Medication Thread 461090

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Desipramine and sedation

Posted by Maxime on February 20, 2005, at 22:31:22

For the benefit of a concerned friend I took my first Desipramine today - 25 mg. It knocked me out. I didn't think this was going to be problem. It was when I took Nortrip. and Amtrip.

Anyone else have this problem?

F*ck, I am tired of all this!!!!!

maxime

 

Re: Desipramine and sedation Maxime

Posted by banga on February 21, 2005, at 7:21:23

In reply to Desipramine and sedation, posted by Maxime on February 20, 2005, at 22:31:22

For the first week desipramine made me feel groggy and so I took it right before bedtime. The next week it interfered with sleep so I took it during the day. Now it doesn't affect my energy or tiredness so I can take it anytime. I've heard this to be the case for others.

Did you mean "it was the same" when you took nortryptiline and amytriptiline? You didn't mean you are also on those right? Did they continue to make you tired or did it get better? Desipramine should be the least sedating I'd think.....

Maybe try not to do what I do!!--give up on a med at the first sign of problems. The first doses probably confuse our heads! and it takes time for the whole body to get used to it. In saying that I am reminding myself more than anything!! Now if a med gives me problems I take it in the eve right before sleep, and take benadryl to help knock me out if need be.

 

Re: Desipramine and sedation Maxime

Posted by ed_uk on February 21, 2005, at 12:14:51

In reply to Desipramine and sedation, posted by Maxime on February 20, 2005, at 22:31:22

Hi Maxime,

Desipramine is a weak antihistamine and so it sometimes causes drowsiness initially. Tolerance to this side effect usually seems to develop quite rapidly though.

Ed.

 

Re: Desipramine and sedation ed_uk

Posted by Phillipa on February 21, 2005, at 17:47:31

In reply to Re: Desipramine and sedation Maxime, posted by ed_uk on February 21, 2005, at 12:14:51

If it's a weak antihistamine, then where does Benadryl, and remeron fit. Are they weaker or stronger. And Maxime I really, really hope it works for you. Did you go to work today? Fondly Phillipa

 

Re: Desipramine and sedation Phillipa

Posted by ed_uk on February 22, 2005, at 8:31:24

In reply to Re: Desipramine and sedation ed_uk, posted by Phillipa on February 21, 2005, at 17:47:31

Hi P!

Benadryl (diphenhydramine) is a much stronger antihistamine than desipramine. Remeron is an ultra-potent antihistamine.

Ed.

 

Re: Desipramine and sedation ed_uk

Posted by Phillipa on February 22, 2005, at 16:33:11

In reply to Re: Desipramine and sedation Phillipa, posted by ed_uk on February 22, 2005, at 8:31:24

I really need to try the remeron by itself to see if it makes me tired. I usually take all the meds together at night. Fondly, Phillipa O


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.